Alert archive / Nevada / High Wind Watches in 2011
High Wind Watch 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 1, 2011, 3:10 PM PDT for Inyo County, California; Clark County, Nye County, Nevada. It took effect at Apr 2, 2011, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2011, 3:10 PM PDT (22:10 UTC)
- In effect from
- Apr 2, 2011, 12:00 PM PDT
- Expired
- Apr 2, 2011, 4:40 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3569 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632 WWUS75 KVEF 012210 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 310 PM PDT FRI APR 1 2011 .STRONG DOWNSLOPE WINDS ARE POSSIBLE IN THE EASTERN SIERRA AND THE OWENS VALLEY...AS WELL AS THE SPRING MOUNTAINS AND LAS VEGAS VALLEY SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. CAZ519-520-021030- /O.NEW.KVEF.HW.A.0009.110402T1900Z-110403T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 310 PM PDT FRI APR 1 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS: WEST WIND GUSTS OF 70 MPH OR HIGHER ARE POSSIBLE ON THE EASTERN SIERRA SLOPES...AND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE IN THE OWENS VALLEY. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO BEGIN ON THE EASTERN SIERRA SLOPES SATURDAY AFTERNOON...AND POSSIBLY SPREAD INTO THE OWENS VALLEY SATURDAY EVENING OR SATURDAY NIGHT. * LOCATIONS: ASPENDELL...INDEPENDENCE...BISHOP...LONE PINE...HIGHWAY 395. * IMPACTS: STRONG CROSSWINDS COULD MAKE TRAVEL VERY DIFFICULT ON HIGHWAY 395. BLOWING DUST COULD REDUCE VISIBILITY TO LESS THAN A QUARTER MILE NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-020-021030- /O.NEW.KVEF.HW.A.0009.110402T1900Z-110403T1200Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 310 PM PDT FRI APR 1 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE SPRING MOUNTAINS AND THE LAS VEGAS VALLEY...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * WINDS: SOUTHWEST WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO BEGIN ON THE EAST SLOPES OF THE SPRING MOUNTAINS SATURDAY AFTERNOON...AND POSSIBLY SPREAD INTO THE WESTERN LAS VEGAS VALLEY SATURDAY EVENING AND SATURDAY NIGHT. * LOCATIONS: THE AREAS MOST LIKELY TO SEE STRONG WINDS INCLUDE RED ROCK CANYON...SUMMERLIN...MOUNTAINS EDGE...AND BLUE DIAMOND. * IMPACTS: STRONG WINDS COULD MAKE TRAVEL DIFFICULT ON ROADS IN THE SPRING MOUNTAINS AND THE WESTERN PART OF THE LAS VEGAS VALLEY...SUCH AS THE RED ROCK LOOP AND THE LAS VEGAS BELTWAY. MINOR ROOF DAMAGE COULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ MORGAN
1 follow-up statement
738 WWUS75 KVEF 021140 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 440 AM PDT SAT APR 2 2011 .SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA TODAY. CAZ519-520-NVZ020-021245- /O.CAN.KVEF.HW.A.0009.110402T1900Z-110403T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-LAS VEGAS VALLEY- 440 AM PDT SAT APR 2 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WATCH. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. HOWEVER...STRONG DOWNSLOPE WINDS ARE NOT EXPECTED TO DEVELOP IN THE LEE OF THE SOUTHERN SIERRA OR ACROSS THE FAR WESTERN PORTION OF THE LAS VEGAS VALLEY SO THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ NVZ019-021900- /O.UPG.KVEF.HW.A.0009.110402T1900Z-110403T1200Z/ /O.NEW.KVEF.WI.Y.0020.110402T1900Z-110403T1200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 440 AM PDT SAT APR 2 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS...INCLUDING RED ROCK CANYON...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS 2O TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY MORNING. THERE IS THE POTENTIAL OF LOCALLY STRONGER WINDS NEAR CANYON OPENING OF THE RED ROCK CANYON CONSERVATION AREA LATE THIS EVENING INTO EARLY SUNDAY MORNING. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON CONSERVATION AREA. * IMPACTS: STRONG WINDS COULD MAKE TRAVEL DIFFICULT ON ROADS IN THE SPRING MOUNTAINS...SUCH AS THE RED ROCK LOOP AND HIGHWAY 159. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-NVZ015-017-018-021900- /O.NEW.KVEF.WI.Y.0020.110402T1900Z-110403T0400Z/ NORTHWEST PLATEAU-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...CALIENTE... PIOCHE...PANACA...HIKO...ALAMO...RACHEL...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 440 AM PDT SAT APR 2 2011 /440 AM MST SAT APR 2 2011/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTHERN NYE COUNTY...THE SHEEP RANGE...LINCOLN COUNTY AND THE NORTHWEST PLATEAU OF MOHAVE COUNTY...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON AND CONTINUE THROUGH 9 PM THIS EVENING. * LOCATIONS: PAHRUMP...INDIAN SPRINGS...ALAMO...RACHEL...CALIENTE... PIOCHE...COLORADO CITY...PIPE SPRINGS NATIONAL MONUMENT. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ036-NVZ021-021900- /O.NEW.KVEF.LW.Y.0008.110402T1900Z-110403T0400Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING...BULLHEAD CITY...MOHAVE VALLEY... HOOVER DAM...LAUGHLIN 440 AM PDT SAT APR 2 2011 /440 AM MST SAT APR 2 2011/ ...LAKE WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING. * LOCATION: LAKE MEAD AND LAKE MOHAVE. * TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON AND CONTINUE THROUGH 9 PM THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH. GUSTS APPROACHING 40 MPH AT TIMES. * IMPACTS: STRONG WINDS IN EXCESS OF 25 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ PIERCE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 1, 2:43 PM PDT, 27 minutes earlier.
Area forecast discussion, Apr 1, 2:43 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
243 PM PDT FRI APR 1 2011
.SYNOPSIS...A STORM SYSTEM WILL BRING BREEZY TO WINDY CONDITIONS TO
MOST AREAS SATURDAY AND SUNDAY...ALONG WITH MUCH COOLER TEMPERATURES
ON SUNDAY AND MONDAY. WARMER WEATHER WILL RETURN TUESDAY AND
WEDNESDAY BEFORE ANOTHER STORM AFFECTS THE REGION LATE IN THE WEEK
AND INTO NEXT WEEKEND.
&&
.SHORT TERM...SKIES WERE CLEAR THIS AFTERNOON...WINDS WERE
LIGHT...AND TEMPERATURES WERE SLOWLY CLIMBING TOWARD THE NEAR RECORD
FORECAST HIGHS. THE PROBLEM OF THE DAY IS WIND ASSOCIATED WITH THE
UPCOMING WEEKEND STORM. SATELLITE SHOWS THE DEVELOPING TROUGH ALONG
135W BETWEEN 35 AND 45N. MODELS HAVE COME INTO SOMEWHAT BETTER
AGREEMENT WITH ITS EVOLUTION...LEANING TOWARD THE WEAKER AND MORE
PROGRESSIVE END OF THE ENVELOPE OF RECENT SOLUTIONS.
NEVERTHELESS...THERE LIKELY WILL BE THREE DISTINCT FLAVORS OF WIND
OVER THE WEEKEND. PRE-FRONTAL SOUTHWEST WINDS WILL BLOW AT OR CLOSE
TO WIND ADVISORY CRITERIA OVER MUCH OF THE MOJAVE DESERT SATURDAY
AND IN THE FAVORED AREAS OF SAN BERNARDINO AND MOHAVE COUNTIES
SUNDAY...POST-FRONTAL NORTHERLY WINDS WILL THREATEN ADVISORY
CRITERIA OVER THE SOUTHERN GREAT BASIN SUNDAY AFTERNOON AND SPREAD
THROUGH THE MOJAVE DESERT SUNDAY EVENING...AND DOWNSLOPE WINDS COULD
AFFECT THE EASTERN SIERRA SLOPES INTO THE OWENS VALLEY...AS WELL AS
THE SPRING MOUNTAINS INTO THE LAS VEGAS VALLEY SATURDAY AFTERNOON
AND EVENING. BELIEVE THE DOWNSLOPE WINDS HAVE THE BEST POTENTIAL TO
REACH HIGH WIND WARNING CRITERIA...SO HOISTED HIGH WIND WATCHES FOR
THE TWO AFOREMENTIONED AREAS SATURDAY AFTERNOON THROUGH SATURDAY
NIGHT. HIGH RESOLUTION MODELS DEPICT A VERY STRONG DOWNSLOPE EVENT
IN THE SIERRA AND OWENS VALLEY AND A MODERATE TO STRONG EVENT IN THE
SPRING MOUNTAINS AND WESTERN LAS VEGAS VALLEY. HOWEVER...CONFIDENCE
IS NOT VERY HIGH...AS THERE ARE NEGATIVE FACTORS IN THE LARGE SCALE
PATTERN AND A SIMILAR LOOKING EVENT LAST WEEKEND NEVER MATERIALIZED.
WIND ADVISORIES WILL LIKELY BE NEEDED FOR THE PRE-FRONTAL AND/OR
POST-FRONTAL WINDS...BUT THERE HAVE BEEN SOME DISAGREEMENTS OVER
TIMING AND STRENGTH...SO WILL LET THE NEXT SHIFT GET ONE MORE LOOK
AT IT BEFORE FINALIZING ANYTHING. TEMPERATURES WILL BE WARM AGAIN ON
SATURDAY IN THE PRE-FRONTAL ENVIRONMENT AND THEN CRASH ON SUNDAY.
CHANCES FOR PRECIPITATION ARE LOOKING LOWER WITH EACH SUCCESSIVE
MODEL RUN...SO TRIMMED THEM BACK...ESPECIALLY OVER THE SOUTHERN
ZONES.
.LONG TERM...AS MUCH AS MANY WOULD LIKE TO SAY GOODBYE TO WINTER AND
HELLO TO SPRING FOR GOOD THE LONG RANGE MODELS INDICATE A CHILLY
COMEBACK LOOKS TO BE IN THE LURKING LATER NEXT WEEK. THE MAIN ISSUE
FOR LATE MONDAY MORNING INTO MONDAY AFTERNOON WILL BE A LINGERING
NORTH-SOUTH SFC PRESSURE GRADIENT ACROSS THE EASTERN HALF OF THE
AREA WHICH SHOULD SET UP GUSTY NORTH WINDS DOWN THE COLORADO RIVER
VALLEY. LAKE WIND CRITERIA IS A POSSIBILITY. OTHERWISE A RELATIVELY
SUNNY BUT COOL DAY ACROSS THE AREA WITH HIGHS ABOUT 5 DEGREES BELOW
NORMAL.
THE UPPER RIDGE PUSHES INLAND AND GETS FLATTENED OUT ON TUESDAY BUT
OVERALL THIS SHOULD BE A SEASONABLY MILD DAY ACROSS THE AREA WITH
LESS IN THE WAY OF WINDS AS SFC GRADIENTS WEAKEN. THE MAIN ISSUE FOR
TUESDAY INTO TUESDAY NIGHT CONTINUES TO BE THE MODELS STRUGGLE WITH
WHAT BECOMES OF THE CLOSED LOW THAT FORMS OFF THE COAST OF BAJA THIS
WEEKEND FROM ENERGY THAT PINCHES OFF FROM THE MEAN FLOW. THE LATEST
MODELS...MAINLY THE 12Z ECMWF HAVE TRENDED TOWARDS BRINGING THIS LOW
IN WITH MORE MOISTURE AS IT GETS PICKED UP BY THE NEXT INCOMING
TROUGH WHICH COMES INTO THE PAC NW TUESDAY AND SWINGS SOUTH ON
WEDNESDAY. TO THE CREDIT OF THE THE GFS IT SHOWED THIS DAYS AGO BUT
BACKED OFF ON THIS IDEA AND STILL SHOWS THIS LOW ARRIVING IN DRY.
GIVEN THE DATA SPARSITY OVER THE OFFSHORE WATERS THIS HAS THE
POTENTIAL TO BE A REAL WRINKLE IN THE FORECAST. I OPTED TO THROW IN
SOME INCREASED CLOUDS AND GHOST POPS TO LOW END SLIGHT CHANCE POPS
SOUTH OF I-15...BUT CONFIDENCE IN THIS SYSTEM IS LOW. ADDITIONALLY
THE APPROACHING NORTHERN TROUGH SHOULD BRING SOME PRECIPITATION TO
THE SOUTHERN GREAT BASIN TUESDAY NIGHT INTO WEDNESDAY EVENING AND
CONFIDENCE WITH THAT ASPECT IS SLIGHTLY BETTER. HIGH TEMPS SHOULD
WARM TO ABOVE NORMAL ON TUESDAY THEN STAY CLOSE OR DROP A DEGREE OR
TWO FOR WEDNESDAY DEPENDING ON THE EXTENT OF CLOUD COVER.
BEHIND THE WEDNESDAY TROUGH AN EXTREMELY COLD UPPER LOW IS FORECAST
TO DIG SOUTH DOWN THE WEST COAST THURSDAY INTO FRIDAY. 500 MB HEIGHT
STANDARDIZED ANOMALIES ARE FORECAST TO BE -2.5 OFF THE GFS AND -4
OFF THE ECMWF WITH THIS SYSTEM INDICATING THE POTENTIAL FOR A RATHER
UNUSUAL EVENT. IT IS WORTH NOTING THE GFS SHOWED GOOD RUN TO RUN
CONSISTENCY AS IT SHOWED THIS YESTERDAY AND THE ECMWF HAS TRENDED
TOWARDS IT. THE GEM MODEL STILL FAVORS THE OLD ECMWF IDEA OF A SWIPE
BY TROUGH THAT STAYS MAINLY INLAND. GIVEN THE GOOD MODEL CONSISTENCY
OF THE GFS AND THE TRENDING OF THE ECMWF TOWARDS IT POPS WERE
INCREASED FOR THURSDAY NIGHT INTO NEXT FRIDAY NIGHT AREAWIDE. THIS
COULD BE ONE OF OUR WETTER SYSTEMS SINCE LATE DECEMBER 2010 WHICH IS
NOT SAYING MUCH GIVEN HOW DRY IT HAS BEEN. GUSTY WINDS LOOK TO BE AN
ISSUE THURSDAY AHEAD OF THIS SYSTEM WITH THE BEST CHANCE OF PRECIP
RIGHT NOW CENTERED AROUND FRIDAY. TEMPS WILL TANK WITH HIGHS LOWERED
TO 5-10 DEGREES BELOW NORMAL. IT IS WORTH NOTING THAT 700 MB TEMPS
OFF THE ECMWF WERE -12C OVER OUR AREA BY THIS TIME NEXT WEEK WHICH
WOULD MEAN A MAJOR COOLDOWN.
&&
.AVIATION...FOR MCCARRAN...SOUTH-SOUTHWEST WINDS TONIGHT OF 5-10 KTS
WILL INCREASE TO 15-22 KTS WITH GUSTS TO 30 KTS BY LATE SATURDAY
AFTERNOON. EVEN STRONGER WINDS LOOK TO OCCUR EARLY SATURDAY EVENING
WITH THE POTENTIAL FOR GUSTS TO 40 KTS. MECHANICAL TURBULENCE WILL
BE LIKELY SATURDAY AFTERNOON AND ESPECIALLY SATURDAY EVENING. CLOUDS
WILL INCREASE AOA 25K FEET TONIGHT WITH BASES LOWERING TO 15K FEET
BY EARLY SATURDAY EVENING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL MAINLY BE SOUTH TO SOUTHWEST AT 5-10 KTS
TONIGHT OVER THE MOJAVE DESERT WITH WINDS LIGHT AND VARIABLE OVER
THE SOUTHERN GREAT BASIN. LATE SATURDAY MORNING INTO SATURDAY
EVENING EXPECT INCREASING SOUTHWEST WINDS OF 10-20 KTS INCREASING TO
15-25 KTS WITH GUSTS OF 30-40 KTS. LOCAL HIGHER GUSTS OF 50 KTS WILL
BE POSSIBLE OVER THE EASTERN SLOPES OF THE SOUTHERN SIERRA.
MECHANICAL TURBULENCE WILL BE LIKELY AREAWIDE THEN AND THERE WILL BE
THE POTENTIAL FOR MOUNTAIN WAVES TO THE LEE OF HIGHER MOUNTAINS.
INCREASING CLOUDS AOA 20-25K FEET TONIGHT WITH SCT-BKN CLOUDS AOA
15K FEET IN MOST AREAS SATURDAY AFTERNOON. BKN CLOUDS AS LOW AS
6K-10K FEET BY SATURDAY AFTERNOON AND EVENING IN THE EASTERN
SOUTHERN SIERRA AND OWENS VALLEY WITH PRECIPITATION POSSIBLE.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR NVZ019-020.
AZ...NONE.
CA...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR CAZ519-520.
&&
MORGAN/STACHELSKI
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 1, 5:22 AM PDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 522 AM PDT FRI APR 1 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-020800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 522 AM PDT FRI APR 1 2011 /522 AM MST FRI APR 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT RECORD TO NEAR RECORD HIGH TEMPERATURES EXPECTED TODAY. TEMPERATURES WILL BE SOME 20 DEGREES ABOVE NORMAL THANKS TO A STRONG RIDGE OF HIGH PRESSURE. FOR THOSE FOLKS VISITING THE MOJAVE DESERT FROM COOLER CLIMATES THAT MAY NOT BE ACCLIMATED TO THESE TEMPERATURES...AVOID STRENUOUS ACTIVITIES DURING THE WARMEST PART OF THE DAY. DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWEST WINDS WILL INCREASE SATURDAY AS HIGH PRESSURE WEAKENS AND AN AREA OF LOW PRESSURE BEGINS TO MOVE INTO THE WESTERN STATES. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF SOUTHEAST NEVADA...NORTHWEST ARIZONA AND EASTERN CALIFORNIA. AS THE AREA OF LOW PRESSURE PRESSES FURTHER EAST INTO THE INTERMOUNTAIN WEST SATURDAY NIGHT AND SUNDAY A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA. WINDS WILL SHIFT TO A NORTHERLY DIRECTION ALLOWING FOR COOLER TEMPERATURES. SINCE TEMPERATURES WERE SO FAR ABOVE NORMAL READINGS WILL DROP BACK TO SEASONAL NORMALS SUNDAY AND MONDAY. ADDITIONAL WIND ADVISORY PRODUCTS MAY BE NEEDED THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY AND WEDNESDAY. THERE IS SOME MODEL DIFFERENCES LATE NEXT WEEK BUT AS OF NOW IT APPEARS THE NEXT AREA OF LOW PRESSURE WILL ARRIVE NEXT THURSDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in Nevada, 2011High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.